# SDR AWXA200300358

- Difficulty date: April 9, 2003
- Submitted: April 10, 2003
- Operation: Air carrier
- Aircraft: N631AW
- Make and model: Airbus A320-231
- Aircraft serial: 077
- Aircraft time: 42,763 hours, 19,566 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Window
- Condition: Failed
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM PHX TO SNA AT CRUISE THE FIRST OFFICER`S WINDSHIELD INNER PANE SHATTERED SENDING GLASS ALL OVER FLIGHT DECK.  EMERGENCY DECLARED, LANDED WITHOUT FURTHER EVENT.  MAINTENANCE REMOVED AND REPLACED THE FIRST OFFICER`S WINDSHIELD ASSEMBLY IAW AMM.  AS A PRECAUTION ALSO REPLACED RT WINDOW HEAT COMPUTER IAW AMM, OPERATIONAL TEST WAS GOOD IAW AMM. VENDOR BENCH TEST OF WINDOW HEAT COMPUTER S/N 4160031800218 WAS NO FAULT FOUND. CLEARED MEMORY, INSPECTED UNIT PER CMM 30-42-36, AND RETURNED TO SERVICE. VENDOR INVESTIGATION OF WINDSHIELD FAILURE DETERMINED INNER PANE FAILED DUE TO IMPACT DAMAGE ON AFT EDGE 11" UP FROM BOTTOM AFT CORNER. DAMAGE TO THE EDGE PROPAGATED DUE TO THERMAL AND MECHANICAL STRES
